Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 142, NWS Northern Indiana

July 21, 2008Blackford County, Grant County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 21, 2008, 11:15 AM EDT for Blackford County, Grant County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 11:15 AM EDT (15:15 UTC)
Expired
Jul 21, 2008, 12:00 PM EDT
In force
45 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Blackford County, IN, Grant County, IN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 9:24 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 211515
SVRIWX
INC009-053-211600-
/O.NEW.KIWX.SV.W.0142.080721T1515Z-080721T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1115 AM EDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GRANT COUNTY IN CENTRAL INDIANA
  SOUTHWESTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA

* UNTIL NOON EDT

* AT 1111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE  
  EXTENDING FROM 4 MILES WEST OF MARION TO 7 MILES WEST OF 
  FAIRMOUNT...AND MOVING EAST AT 45 MPH. WIND GUSTS TO 60 MPH WERE 
  JUST RECEIVED WEST OF MARION. 

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  FAIRMOUNT...
  GAS CITY...
  UPLAND...
  HARTFORD CITY...
  JONESBORO AND HOME CORNER...
  FOWLERTON...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

LAT...LON 4040 8587 4058 8586 4052 8535 4039 8537
TIME...MOT...LOC 1514Z 276DEG 33KT 4055 8571 4040 8574

$$

FISHER
2 follow-up statements
000 
WWUS53 KIWX 211545
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1145 AM EDT MON JUL 21 2008

INC009-053-211600-
/O.CON.KIWX.SV.W.0142.000000T0000Z-080721T1600Z/
GRANT IN-BLACKFORD IN-
1144 AM EDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHWESTERN BLACKFORD AND SOUTHEASTERN GRANT COUNTIES...

AT 1141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF HARTFORD CITY TO SHAMROCK 
LAKES...AND MOVING EAST AT 38 MPH.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4039 8568 4056 8564 4055 8558 4054 8555
      4054 8554 4052 8535 4039 8537 4039 8554
TIME...MOT...LOC 1544Z 276DEG 33KT 4052 8535 4037 8538

$$
SIMPSON
000 
WWUS53 KIWX 211555
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1155 AM EDT MON JUL 21 2008

INC009-053-211606-
/O.EXP.KIWX.SV.W.0142.000000T0000Z-080721T1600Z/
GRANT IN-BLACKFORD IN-
1156 AM EDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BLACKFORD AND
SOUTHEASTERN GRANT COUNTIES WILL EXPIRE AT NOON EDT/1100 AM CDT/...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4039 8568 4056 8564 4055 8558 4054 8555
      4054 8554 4052 8535 4039 8537 4039 8554
TIME...MOT...LOC 1556Z 276DEG 33KT 4050 8521 4035 8524

$$
SIMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 7:53 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 21, 7:53 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
753 AM EDT MON JUL 21 2008

.AVIATION/UPDATE...
IFR/LIFR CONDITIONS AT BOTH SITES EXPECTED TO QUICKLY IMPROVE OVER
THE NEXT HOUR OR 2 AS STG MIXING GETS UNDERWAY...SO JUST A BRIEF
MENTION IN TAFS.

MAIN FOCUS THEN TURNS TO CONVECTIVE POTENTIAL TODAY. 2 AREAS OF
STORMS NOW MOVING ACROSS PORTIONS OF CTRL AND NORTHERN ILLINOIS.
FIRST CLUSTER IS AFFECTING THE BLOOMINGTON AND CHAMPAIGN AREAS AND
WILL CONTINUE DROPPING SE AND POSES NO THREAT TO US. 2ND LARGER
COMPLEX NOW MOVING THROUGH THE PEORIA AREA WILL NEED TO BE
MONITORED. OVERALL TREND BASED ON THETA E GRADIENT SHOWS THIS AREA
SHOULD BEGIN TO TURN MORE SE WITH TIME AND HOPEFULLY REMAIN AWAY
FROM BOTH TAF SITES. WILL HANDLE WITH VCTS FOR NOW. CONVECTION
CHANCES AHEAD OF THE SLOWLY MOVING COLD FRONT QUESTIONABLE AT THIS
POINT WITH APPROACHING MCS SO WILL LEAVE OUT ANYTHING FOR NOW.

&&

.PREV DISCUSSION... /ISSUED 358 AM EDT MON JUL 21 2008/

SHORT TERM...
MONDAY THROUGH TUESDAY NIGHT...
LATEST SFC ANALYSIS HAS FRONTAL WAVE OVER NORTHERN LOWER MICHIGAN
WITH QUASI-STATIONARY BOUNDARY EXTENDING BACK THROUGH SOUTH CENTRAL
WISCONSIN AND CENTRAL IOWA. LATEST IN A SERIES OF MCS MAKING ITS WAY
THROUGH IOWA ATTM. THICKNESS AND THETAE PATTERN STILL INDICATING
THIS SYSTEM WILL SINK SOUTH AS IT PROPAGATES TOWARD OUR AREA THIS
MORNING...GIVING OUR SW CWA BEST CHANCE OF SEEING PRECIP. SFC FRONT
EXPECTED TO SLOWING DRIFT SOUTH TODAY AND WILL SEE SOME UPPER
SUPPORT AS SHORT WAVE MOVING THROUGH SOUTH DAKOTA ATTM WILL PUSH
INTO THE GREAT LAKES REGION LATER TODAY. DESTABILIZATION OF AIRMASS
AHEAD WILL BE KEY TO TRIGGER ANY NEW CONVECTION GIVEN LACK OF
FORCING ALONG THE FRONT ITSELF. THIS IS FURTHER COMPLICATED BY
ONGOING MCS...AS ANY OUTFLOW BOUNDARIES IT GENERATES MAY RE-ORIENT
FOCUS FOR NEW CONVECTION THIS AFTERNOON. WILL KEEP ENTIRE CWA IN
CHANCE POPS WITH HIGHER VALUES IN SOUTHERN TIER. COOLER AND LESS
HUMID CONDITIONS EXPECTED TUESDAY AND TUESDAY NIGHT AS HIGH PRESSURE
SETTLES INTO THE GREAT LAKES REGION. WENT CLOSE TO MOS GUIDANCE FOR
HIGHS TODAY AS SOUTHERN CWA COULD SEE U80S AHEAD OF APPROACHING
FRONT WITH MID 80S ELSEWHERE. BEH WAS LIMITED TO MID 70S YESTERDAY
AND WITH NORTHERLY FLOW BEHIND FRONT SHOULD ONCE AGAIN SEE A LAKE
INFLUENCE THERE.

LONG TERM...
WEDNESDAY THROUGH SUNDAY

MEAN SYNOPTIC PATTERN THROUGH THE PERIOD WILL FEATURE TROUGHING OVER
THE NE PACIFIC AND OVER ONTARIO/QUEBEC...WITH RIDGING OVER THE
ROCKIES AND PLAIN STATES. LOCALLY THE REGION WILL BE IN A ZONE
FAVORED FOR SFC RIDGING. ANOMALOUSLY DEEP UPPER LOW PRESSURE OVER THE
EASTERN GREAT LAKES WILL SUPPORT NE FLOW INTO THE REGION AT THE
SFC...BRINGING AT OR SLIGHTLY BELOW NORMAL TEMPERATURES WITH BELOW
NORMAL RAINFALL. FORECAST MODELS AND MEAN ENSEMBLES SHARE RELATIVELY
GOOD AGREEMENT THROUGH THE PERIOD...SAVE SOME DIFFERENCES ON TIMING
OF A SW TROUGH IN THE FRI-SAT TIME PERIOD. THE ONLY OTHER CONCERN IS
THE GENERAL BIAS THAT DETERMINISTIC MODELS SHARE WRT RIDGE BREAKDOWN
IN CENTRAL CANADA AS WELL AS THE QUICK DEPARTURE OF THE SE CANADIAN
UPPER TROUGH...ESPECIALLY GIVEN THE AMPLITUDE OF THE PROGGED RIDGE
WHICH COULD VERY WELL SUPPORT A BLOCKING PATTERN. HENCE...HAVE
FAVORED THE MEAN GFS ENSEMBLE SOLUTION WHICH PREFERS AN ANCHORED
RIDGE OVER THE ROCKIES...WITH ONGOING MEAN TROUGHING ACROSS THE
EASTERN THIRD OF THE CONUS. THIS BASICALLY SUPPORTS A RELATIVELY
TRANQUIL PERIOD WITH MEAN SFC RIDGING OVER THE LOCAL REGION...AS THE
EASTERN UPPER TROUGH CONTINUES TO BE REINFORCED BY SEVERAL
DISTURBANCES IN NW FLOW...THE AFFECTS OF WHICH WILL LIKELY STAY WELL
NE OF THE FA. THE ONLY SYSTEM TO HAVE ANY IMPACTS IN THE PRECIP
DEPARTMENT WILL BE THE FRIDAY-SATURDAY SYSTEM...WHICH THE 00Z 21 GFS
NOW BRINGS IN A DAY LATER. HOWEVER...EVEN THIS SYSTEM LOOKS
UNIMPRESSIVE AT THIS TIME WITH THE MAIN LOBE OF PVA PASSING WELL NE
OF THE FA. WILL LEAVE PRECIP CHANCES RIDE ON FRIDAY FOR NOW UNTIL
BETTER SIGNALS ARE ESTABLISHED.

OTHERWISE...HAVE LOWERED TEMPS ONE OR TWO DEGREES THROUGH MOST OF
THE PERIOD GIVEN H85 TEMPS FALLING TO 11C WED. THIS INCLUDES AREAS
NEAR LK MI WHERE A GENERALLY WEAK SFC PRESSURE GRADIENT WILL SUPPORT
THE LAKE BREEZE CIRCULATION...ACTING TO INCREASE RIP CURRENT THREATS.
ALSO LOWERED SFC DEWPOINTS GIVEN DRY NE FLOW/DEEP MIXING/AND
DEPLETING SFC SOIL MOISTURE. WOULD NOT BE SURPRISED TO SEE DEWPOINTS
FALL INTO THE UPPER 40S ACROSS THE NORTH BY MID WEEK...DEFINITELY
ATYPICAL OF JULY IN THIS REGION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

AVIATION/UPDATE...LOGSDON/FISHER
SHORT TERM...LOGSDON
LONG TERM...CHAMBERLAIN
Hazardous weather outlook, Jul 21, 9:27 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 AM EDT MON JUL 21 2008

MIZ077>081-221330-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE
927 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT
EXPECTED.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-221330-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
927 AM EDT MON JUL 21 2008 /827 AM CDT MON JUL 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF
NORTHERN INDIANA AND POSSIBLY INTO NORTHWESTERN OHIO THROUGH THE
EARLY AFTERNOON HOURS. THE MAIN THREAT WITH THIS LINE WILL BE
DAMAGING WINDS...POSSIBLY IN EXCESS OF 70 MPH ALONG WITH ISOLATED
LARGE HAIL.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON TUESDAY AND POSSIBLY AGAIN ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221330-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
927 AM EDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. EXPECT INCREASED WAVE
HEIGHTS AND WINDS IN AND NEAR ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jul 21, 10:43 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 AM EDT MON JUL 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     6 ESE MEDARYVILLE       41.06N  86.78W
07/21/2008  M60 MPH          PULASKI            IN   TRAINED SPOTTER

            50 TO 60 MPH WINDS WITH TREE LIMBS DOWN

&&

EVENT NUMBER 01740

LWF
Local storm report, Jul 21, 11:01 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EDT MON JUL 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     1 N NEAD                40.71N  86.13W
07/21/2008                   MIAMI              IN   EMERGENCY MNGR

            TREES DOWN AT US31 NEAR 300 AND 400S

&&

EVENT NUMBER 01741

BJS
Local storm report, Jul 21, 11:02 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 AM EDT MON JUL 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1041 AM     TSTM WND DMG     ROYAL CENTER            40.86N  86.50W
07/21/2008                   CASS               IN   BROADCAST MEDIA

            TREES REPORTED BLOWN DOWN ON WEST AND EAST SHAFER

&&

EVENT NUMBER 01742

LWF
Local storm report, Jul 21, 11:10 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT MON JUL 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     PERU                    40.75N  86.07W
07/21/2008                   MIAMI              IN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN PERU. TREES DOWN SOUTHERN
            PORTION OF COUNTY.

&&

EVENT NUMBER 01743

LASHLEY
Special weather statement, Jul 21, 11:11 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 AM EDT MON JUL 21 2008

MIZ077-078-211545-
BERRIEN MI-CASS MI-
1111 AM EDT MON JUL 21 2008

...SPECIAL WEATHER STATEMENT...

AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BENTON HARBOR
TO BUCHANAN...MOVING EAST AT 34 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DOWAGIAC...
  PAW PAW LAKE AND COLOMA...
  WATERVLIET...
  EDWARDSBURG...
  CASSOPOLIS...
  SUMNERVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SIMPSON

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:51 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White54 min
Jul 21, 10:22 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Wabash53 min
Jul 21, 10:58 AM EDTSevere Thunderstorm WarningIWXBlackford, Grant, Huntington, Kosciusko, Wabash, Wells and 1 more62 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.